Free Vibration of a Disordered Periodic Beam

[+] Author and Article Information
Y. K. Lin, J. N. Yang

Aeronautical and Astronautical Engineering Department, University of Illinois at Urbana-Champaign, Urbana. Ill.

J. Appl. Mech 41(2), 383-391 (Jun 01, 1974) (9 pages) doi:10.1115/1.3423298 History: Received August 01, 1973; Revised October 01, 1973; Online July 12, 2010


Using a first-order perturbation procedure the statistical properties of the natural frequencies and their associated normal modes of a disordered N-span beam are investigated. Two types of disorder are considered: the random deviation of span length from an ideal design value and the random fluctuation of the bending stiffness along the beam. The grouping pattern of the natural frequencies is used to establish a perfect correlation among certain random natural frequencies; therefore, their relative position can never be reversed. For other natural frequencies a sufficiency condition for nonreversal of position order is given.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In